The drugs used for ovarian stimulation have mild side effects for some women, including mild bruising and soreness at the injection site, headaches, an upset stomach, and mood swings. Another side effect is ovarian hyperstimulation syndrome (OHSS.) This happens when the ovaries produce many follicles and fluid may leak from the blood vessels into the abdominal cavity and lungs. Usually this is mild and resolves on its own without treatment. In severe cases OHSS can result in very enlarged ovaries, dehydration, and large amounts of fluid in the lungs and abdomen. In less than one percent of women undergoing egg retrieval through IVF, OHSS can lead to blood clots and kidney failure, according to ASRM. This is one of the reasons that patients who are taking gonadotropins go for frequent monitoring, to make sure this is not starting to happen. If you do have a high-multiple pregnancy, defined as three or more fetuses, it is strongly suggested that you consult a physician who specializes in high-risk pregnancies, or you may want to consider reducing the number of embryos you are carrying. Both possibilities should be discussed with the doctor and your partner if you have one. Fertility doctors can moderate the amount of drugs being prescribed or alter the medication regimen if they see any indication of potential trouble. So make sure you check on this next time. Like mine in Bio tex.